Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2011, 9:48 PM CDT for 5 counties in Kansas; Buchanan County, Platte County, Missouri. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 9:48 PM CDT (02:48 UTC)
- Expired
- May 24, 2011, 10:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 9:58 PM CDT | TSTM WND GST 60 | Leavenworth, KS | |
| May 24, 10:06 PM CDT | TSTM WND GST 60 | 4 Nnw Leavenworth, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS53 KEAX 250248
SVREAX
KSC005-043-091-103-209-MOC021-165-250315-
/O.NEW.KEAX.SV.W.0131.110525T0248Z-110525T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
SOUTH CENTRAL DONIPHAN COUNTY IN NORTHEAST KANSAS...
NORTH CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1015 PM CDT
* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINCHESTER TO BASEHOR TO EDWARDSVILLE...AND MOVING NORTH AT 50
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LANSING...LEAVENWORTH...WEATHERBY LAKE...WESTON...ATCHISON...PLATTE
CITY...EASTON...FERRELVIEW...TRACY...RUSHVILLE...CAMDEN POINT...
DEARBORN...DENTON...FAIRMOUNT...MUNCIE...PIPER...MAYWOOD...BEVERLY
HILLS...POMEROY AND POTTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3977 9528 3967 9491 3948 9460 3942 9460
3895 9480 3911 9500 3921 9519 3941 9519
3942 9529
TIME...MOT...LOC 0249Z 187DEG 43KT 3934 9520 3921 9498
3908 9484
WIND...HAIL 60MPH 0.88IN
$$
211 follow-up statement
867
WWUS53 KEAX 250306
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT TUE MAY 24 2011
KSC005-043-091-103-209-MOC021-165-250315-
/O.CON.KEAX.SV.W.0131.000000T0000Z-110525T0315Z/
LEAVENWORTH KS-JOHNSON KS-WYANDOTTE KS-ATCHISON KS-DONIPHAN KS-
BUCHANAN MO-PLATTE MO-
1006 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTH CENTRAL DONIPHAN...
EASTERN ATCHISON...WESTERN WYANDOTTE AND NORTHEASTERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN BUCHANAN COUNTY IN
NORTHWEST MISSOURI...AND PLATTE COUNTY IN WEST CENTRAL MISSOURI UNTIL
1015 PM CDT...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ATCHISON TO WESTON TO PARKVILLE...MOVING NORTH AT 55 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...PLATTE CITY...TRACY...FERRELVIEW...RUSHVILLE...CAMDEN
POINT...DEARBORN...DENTON...KANSAS CITY INTL ARPT...LEWIS AND CLARK
VI...DONIPHAN...HOOVER...DE KALB...BENDENA...FAUCETT AND RIDGELY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 416.
I-435 LOOP FROM MILE MARKERS 5 TO 37.
I-29 BETWEEN MILE MARKERS 10 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3977 9528 3967 9491 3948 9460 3942 9460
3895 9480 3911 9500 3927 9502 3941 9519
3942 9529
TIME...MOT...LOC 0306Z 195DEG 49KT 3957 9519 3942 9488
3924 9468
WIND...HAIL 60MPH 0.75IN
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:45 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 24, 6:45 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT TUE MAY 24 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /413 PM CDT TUE MAY 24 2011/ MAIN CHALLENGE FOR THIS FORECAST CENTERS ON POTENTIALLY SIGNIFICANT SEVERE LINE OF STORMS THIS EVENING/TONIGHT. TONIGHT: A POWERFUL UPPER LEVEL STORM SYSTEM EJECTING INTO THE SOUTHERN PLAINS WILL SPAWN A WIDESPREAD CLASSIC PLAINS OUTBREAK THIS AFTERNOON AND THIS EVENING. HIGH RESOLUTION CONVECTIVE MODELS AS WELL AS LOWER RESOLUTION NAM AND GFS MODELS ALL INDICATE A CONGEALING OF THE KS AND OK STORMS INTO A QUASI-LINEAR SYSTEM AND RACE IT THROUGH THE FORECAST AREA LATE THIS EVENING AND TONIGHT. A SIGNIFICANT CONCERN HOWEVER IS THE ONGOING CONVECTIVE CLUSTER MOVING THROUGH CENTRAL MO AND A LARGE AREA OF STRATO CUMULUS LIMITING OUR AVAILABLE INSTABILITY. NONE-THE-LESS...THINK THAT LARGE SCALE FORCING FROM THE POWERFUL UPPER WAVE AND VERY STRONG MOISTURE TRANSPORT INTO THE REGION WILL ALLOW FOR A MODERATELY UNSTABLE AIRMASS TO EXIST FOR THE STORMS TO WORK WITH. LOW LEVEL WINDS SHOULD INCREASE DRAMATICALLY THIS EVENING WHICH WILL INCREASE THE LOW LEVEL SHEAR AS THE SYSTEM IS WORKING EAST. MUCH OF THE SHEAR LOOKS CONFINED TO THE LOWER LEVELS AS WELL WHICH COMBINED WITH HIGH LOW LEVEL HELICITY VALUES SHOULD RESULT IN A PERSISTENT TORNADO RISK EMBEDDED WITHIN THE LINE AS THE LINE MOVES THROUGH. SO WHILE THE ENTIRE LINE MAY BE ABLE TO PRODUCE DAMAGING WINDS EMBEDDED MESOVORTEX TORNADOES ARE A DISTINCT POSSIBILITY THROUGH THE DURATION OF THE EVENT AS IT IS MOVING THROUGH OUR FORECAST AREA. WEDNESDAY: THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING FOR WEDNESDAY AFTERNOON AS THE COLD CORE UPPER LOW VENTURES INTO EASTERN KANSAS BY THE AFTERNOON HOURS. MODELS SHOW AN OCCLUDED BOUNDARY EMANATING FROM THE SURFACE LOW ALSO IN EASTERN KANSAS DRAPED ACROSS THE NORTHERN HALF OF THE FORECAST AREA. STRONG CONVERGENCE ON THE BOUNDARY...MODEST LOW LEVEL INSTABILITY WITH AN EASTERLY COMPONENT TO THE SURFACE WINDS ENHANCING LOW LEVEL HELICITY SHOULD SUPPORT A COLD CORE UPPER LOW TORNADO RISK. HAVE MENTIONED THIS IN THE AFTERNOON HWO ISSUANCE. GIVEN THE MORE DIURNAL NATURE TO THESE EVENTS ANY SEVERE THREAT SHOULD DIMINISH BY EARLY EVENING AS THE LOW LEVELS BEGIN TO STABILIZE ERODING THE LOW LEVEL CAPE. OF COURSE THIS IS HIGHLY DEPENDENT ON HOW TONIGHTS CONVECTION EVOLVES BUT CONFIDENCE IS HIGH ENOUGH ON THE PATTERN TO WARRANT MENTIONING THE RISK. THURSDAY: THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW SHOULD BE EXITING THE AREA LEAVING A SEASONALLY COOL AIRMASS BEHIND WITH RELATIVELY STRONG NORTHWESTERLY WINDS. HIGHS SHOULD NOT MAKE IT OUT OF THE MID 60S ACROSS THE FORECAST AREA AS CLOUDS AND PRECIPITATION MOVE AWAY. FRIDAY - MONDAY: WITH THE PRIMARY FOCUS ON THE FIRST FEW PERIODS FOLLOWED CONSENSUS MODELS CLOSELY. HOWEVER THE PATTERN MAY CONTINUE TO BE ACTIVE AS WESTERLY TO SOUTHWESTERLY FLOW CONTINUES. CDB && .AVIATION... FOR THE 00Z TAFS...BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KS WILL PASS ACROSS THE TERMINALS EARLY THIS EVENING. WHILE LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS ARE THE MOST LIKELY SEVERE THREATS WILL NEED TO BE AWARE THAT LOW LEVEL WINDS ARE EXPECTED TO INCREASE OVER WEST CENTRAL MO WHICH WOULD INCREASE POTENTIAL FOR ROTATING STORMS. SHORT RANGE MODELS ALSO SUGGEST A SECOND WAVE OF STORMS WILL AFFECT THE TERMINALS AFTER MIDNIGHT AND GIVEN LATEST UPSTREAM RADAR TRENDS THIS LOOKS QUITE REASONABLE. SHOULD BE A LULL IN STORMINESS FROM PRE-DAWN HOURS THROUGH MOST OF WEDNESDAY MORNING WITH MVFR CEILINGS MOST LIKELY. SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL KS AND WEST CENTRAL MO AS PRIMARY PORTION OF UPPER SYSTEM APPROACHES THE TERMINALS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 24, 7:08 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 708 PM CDT TUE MAY 24 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 708 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KANSAS WILL MOVE THROUGH NORTHWEST AND WEST CENTRAL MISSOURI DURING THE EVENING HOURS. SEVERAL NEGATIVE PARAMETERS FOR SEVERE WEATHER DEAL WITH A STABLE AIRMASS LEFT OVER FROM THUNDERSTORM COMPLEX EARLIER THIS AFTERNOON. THE APPROACHING LINE OF THUNDERSTORMS WILL BE ENTERING THIS STABLE AIRMASS SHORTLY. HOWEVER...SHORT RANGE MODELS HAVE BEEN CONSISTENTLY RAMPING UP THE SOUTHERLY LOW LEVEL WIND FIELDS WHICH WILL INCREASE THE LOWE LEVEL HELICITY AND O-3 KM SHEAR. SO WE ARE LOOKING AT A BALANCING ACT OF PARAMETERS. WITH THIS IN MIND CURRENT THINKING IS ISOLATED SEVERE THREAT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...CANNOT ENTIRELY RULE OUT TORNADIC THREAT OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS EVENING. THE BAND OF THUNDERSTORMS WILL LIKELY TRACK ACROSS THE ENTIRE FORECAST AREA WITH THE SEVERE THREAT MUTED OVER THE EASTERN HALF OF THE FORECAST AREA. A SECOND BAND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI AND EASTERN KANSAS AFTER MIDNIGHT...WITH THIS ACTIVITY TRACKING ACROSS THE REST OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY EVENING. BY WEDNESDAY AFTERNOON...AS THE UPPER LEVEL STORM SYSTEM MOVES OVER EASTERN KANSAS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FROM LARGE HAIL AS WELL AS ISOLATED TORNADOES. THUNDERSTORMS WILL DIMINISH SOON AFTER SUNSET AS COLDER AIR BEGINS TO DOMINATE THE SYSTEM. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING MAINLY OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON. MJ
In the hours before
Local storm report, May 24, 9:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL EDGERTON KS 38.76N 95.01W
05/24/2011 M1.00 INCH JOHNSON KS LAW ENFORCEMENT
&&
GAMISSpecial weather statement, May 24, 9:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT TUE MAY 24 2011
KSZ057-103>105-MOZ037-043-250300-
CASS MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-MIAMI KS-WYANDOTTE KS-
929 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN JACKSON AND
NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 PM
CDT...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUDORA TO GARDNER TO
SPRING HILL...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SPRING HILL...DE SOTO...OLATHE...TONGANOXIE...SHAWNEE...BONNER
SPRINGS...BELTON...LENEXA...EDWARDSVILLE...BASEHOR...LAKE
QUIVIRA...GRANDVIEW...OVERLAND PARK...MERRIAM...PRAIRIE VILLAGE...
LEAWOOD...MISSION...FAIRWAY...MISSION HILLS AND LANSING.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN KANSAS BETWEEN MILE MARKERS 202 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 8.
I-435 LOOP FROM MILE MARKERS 0 TO 20...64 TO 83.
I-470 BETWEEN MILE MARKERS 0 AND 6.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3936 9518 3923 9483 3921 9483 3921 9478
3917 9475 3918 9470 3916 9464 3897 9440
3855 9475 3877 9506 3898 9506 3898 9508
3895 9508 3898 9516 3896 9517 3896 9519
TIME...MOT...LOC 0229Z 212DEG 45KT 3894 9511 3883 9494
3873 9484
21Special weather statement, May 24, 9:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 937 PM CDT TUE MAY 24 2011 KSZ102-MOZ001-002-011-012-250315- ANDREW MO-ATCHISON MO-DONIPHAN KS-HOLT MO-NODAWAY MO- 937 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN ANDREW...SOUTHERN NODAWAY...EASTERN HOLT AND NORTHEASTERN DONIPHAN COUNTIES UNTIL 1015 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FILLMORE...OR 10 MILES WEST OF SAVANNAH...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUND CITY...MARYVILLE...OREGON...FILLMORE...MAITLAND...SKIDMORE... ROSENDALE...BOLCKOW...BARNARD...GRAHAM...ARKOE AND QUITMAN. THIS WILL IMPACT I-29 BETWEEN MILE MARKERS 57 AND 83. LAT...LON 4043 9525 4041 9467 3985 9487 3988 9525 TIME...MOT...LOC 0238Z 187DEG 28KT 3996 9501 21
Local storm report, May 24, 9:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 S OLATHE 38.87N 94.81W
05/24/2011 M0.88 INCH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 24, 9:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL OLATHE 38.89N 94.81W
05/24/2011 M0.88 INCH JOHNSON KS NWS EMPLOYEE
&&
GAMISLocal storm report, May 24, 9:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 N OLATHE 38.92N 94.81W
05/24/2011 M0.75 INCH JOHNSON KS TRAINED SPOTTER
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:22 PM CDT | Special Weather Statement | EAX | Atchison | 23 min |
| May 24, 9:13 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| May 24, 9:29 PM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 31 min |
| May 24, 10:01 PM CDT | Flash Flood Watch | EAX | Atchison, Doniphan | 19 hr |
| May 24, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 27 min |
| May 24, 10:04 PM CDT | Special Weather Statement | EAX | Wyandotte | 41 min |
| May 24, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 31 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami, Wyandotte | 19 min |
| May 25, 10:02 AM CDT | River Flood Warning | EAX | Leavenworth | 107 days |
| May 25, 10:57 AM CDT | Tornado Warning | EAX | Johnson, Miami | 18 min |
| May 25, 11:10 AM CDT | Tornado Warning | EAX | Johnson | 35 min |
| May 25, 11:26 AM CDT | Tornado Warning | EAX | Johnson, Wyandotte | 34 min |
| May 25, 11:48 AM CDT | Tornado Warning | EAX | Wyandotte | 27 min |
| May 25, 1:54 PM CDT | River Flood Warning | EAX | Leavenworth | 15 hr |
| May 25, 5:23 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 5 hr |
| May 24, 9:37 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 38 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Jackson, Johnson, Lafayette | 34 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 24 min |
| May 24, 10:43 PM CDT | Special Weather Statement | EAX | Andrew, Caldwell, Clinton, DeKalb, Gentry | 32 min |
| May 24, 10:57 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette, Ray | 33 min |
| May 24, 11:06 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 39 min |
| May 24, 11:36 PM CDT | Special Weather Statement | EAX | Daviess, Harrison, Livingston, Worth | 39 min |
| May 24, 11:53 PM CDT | Special Weather Statement | EAX | Carroll, Pettis, Saline | 52 min |
| May 25, 12:12 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Lafayette, Pettis, Saline | 33 min |
| May 25, 12:22 AM CDT | Special Weather Statement | EAX | Grundy, Linn, Livingston, Mercer | 38 min |
| May 25, 12:50 AM CDT | Special Weather Statement | EAX | Chariton, Cooper, Howard, Randolph | 40 min |
| May 25, 1:20 AM CDT | Special Weather Statement | EAX | Putnam, Sullivan | 40 min |
| May 25, 1:38 AM CDT | Special Weather Statement | EAX | Adair, Macon, Randolph, Schuyler | 52 min |
| May 25, 2:14 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more | 5 hr |
| May 25, 2:22 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 18 hr |
| May 25, 2:25 AM CDT | River Flood Warning | EAX | Ray | 50 hr |
| May 25, 2:26 AM CDT | River Flood Warning | EAX | Carroll | 59 hr |
| May 25, 2:43 AM CDT | Special Weather Statement | EAX | Jackson | 32 min |
| May 25, 3:44 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 31 min |
| May 25, 3:57 AM CDT | Special Weather Statement | EAX | Henry | 33 min |
| May 25, 4:19 AM CDT | River Flood Warning | EAX | Clay, Ray | 5 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Chariton, Macon | 29 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 107 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Buchanan | 64 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 25, 5:19 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 102 days |
| May 25, 5:19 AM CDT | River Flood Warning | EAX | Cooper, Howard | 104 days |
| May 25, 8:02 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 36 hr |
| May 25, 8:43 AM CDT | River Flood Warning | EAX | Cooper | 43 hr |
| May 25, 11:11 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 34 min |
| May 25, 11:15 AM CDT | Tornado Warning | EAX | Cass, Jackson | 30 min |
| May 25, 11:19 AM CDT | Tornado Warning | EAX | Henry, Johnson, Pettis | 26 min |
| May 25, 11:40 AM CDT | River Flood Warning | EAX | Howard | 10 hr |
| May 25, 11:40 AM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson, Lafayette | 35 min |
| May 25, 11:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| May 25, 11:45 AM CDT | Tornado Warning | EAX | Clay, Jackson | 30 min |
| May 25, 11:51 AM CDT | Tornado Warning | EAX | Pettis | 39 min |
| May 25, 12:10 PM CDT | Tornado Warning | EAX | Jackson, Johnson, Lafayette | 35 min |
| May 25, 12:12 PM CDT | Tornado Warning | EAX | Clay, Clinton, Jackson, Ray | 33 min |
| May 25, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 45 min |
| May 25, 12:15 PM CDT | Tornado Warning | EAX | Clay, Clinton, Platte | 30 min |
| May 25, 12:25 PM CDT | Tornado Warning | EAX | Cooper, Pettis, Saline | 35 min |
| May 25, 12:29 PM CDT | Tornado Warning | EAX | Johnson, Lafayette | 31 min |
| May 25, 12:37 PM CDT | Tornado Warning | EAX | Jackson, Lafayette, Ray | 23 min |
| May 25, 12:41 PM CDT | Tornado Warning | EAX | Clay, Clinton | 34 min |
| May 25, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 41 min |
| May 25, 12:51 PM CDT | Tornado Warning | EAX | Cooper, Howard, Pettis | 26 min |
| May 25, 12:53 PM CDT | Tornado Warning | EAX | Lafayette | 37 min |
| May 25, 12:58 PM CDT | Tornado Warning | EAX | Ray | 32 min |
| May 25, 1:06 PM CDT | Tornado Warning | EAX | Lafayette | 24 min |
| May 25, 1:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| May 25, 1:23 PM CDT | Tornado Warning | EAX | Caldwell, Ray | 28 min |
| May 25, 1:26 PM CDT | Tornado Warning | EAX | Lafayette, Ray | 34 min |
| May 25, 1:28 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 32 min |
| May 25, 1:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Randolph | 45 min |
| May 25, 1:38 PM CDT | Special Weather Statement | EAX | Holt | 52 min |
| May 25, 1:51 PM CDT | Special Weather Statement | EAX | Pettis | 24 min |
| May 25, 1:52 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 23 min |
| May 25, 2:00 PM CDT | Tornado Warning | EAX | Carroll | 30 min |
| May 25, 2:04 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.